MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. N/A; LOCKING CAP DRIVER

GLOBUS MEDICAL, INC. N/A; LOCKING CAP DRIVER
Model Number 6134.0185
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Spinal Column Injury (2081)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not available as it remains in the patient.It was reported that the creo mis locking cap driver tip sheared off.It cannot be confirmed what step during the procedure the fracture occurred during because surgical conditions cannot be replicated.Because of this, it cannot be determined if the fracture was caused by excessive forces or surgical misuse.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that during a case the tip of the locking cap driver broke off and was retained in the patient post operatively.
 
Additional Manufacturer Narrative
The device was returned for evaluation.It was reported that the creo mis locking cap driver tip sheared and was left in the patient.The deformation to the driver tip past the fracture point is consistent with clockwise torsional forces, meaning the tip was deformed during tightening.This is evidence of excessive force on the driver tip.Because it was not confirmed at what stage of the procedure the locking cap driver was being used for, no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description

Brand Name
N/A
Common Device Name
LOCKING CAP DRIVER
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19043339
Report Number3004142400-2024-00062
Device Sequence Number8472163
Product Code LXH
UDI-Device Identifier00889095178289
UDI-Public00889095178289
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6134.0185
Device Lot NumberEFX093BB
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown